Posted by: BMJ | 2011-09-08

Strep throat

Dear Doc

My husband developed a severe sore throat, neck pain, and a high fever with body aches and chills last week wednesday. He went to the dr and diagnosed with a severe strep throat infection. he could not even open his mouth, he was so swollen, even breathing was difficult as his throat was so swollen,and was perscribed Augmentin SR which he finished today. He was in terrible pain and took 2 x 400mg Ibrufen and 2 x 500mg panado every four hours for 6 days. He is now better - the pain and fever is gone, but he is still feeling very weak and tired. He is also now complaining of back ache (over the kidneys). My husband is normally very healthy and I dont think he has taken more than 2 panados in a year before. I am concerned that he might have caused damage to his kidneys with all the meds. Does the augmentin make you feel so tired.

Do you think he is just still recovering from the illness or do you think it is the anitbiotic that made him feel ill. Should he go back to the dr.

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc


Your husband will have to reconsult his doctor for blood tests to establish if the infection was sufficiently treated and if any complications has occured, due to the bacterial infection. He can still be very tired during recovery after the infection but complications have to be excluded.


Dr Anrich

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.